Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 78, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 18, 2004, 6:37 AM CDT for Benton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 6:37 AM CDT (11:37 UTC)
- Expired
- Sep 18, 2004, 12:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 181139 FFWSGF MOC015-181730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 637 AM CDT SAT SEP 18 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI. * UNTIL 1230 PM CDT. * AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN TWO AND THREE INCHES OF RAIN HAS ALREADY OCCURRED IN NORTHWESTERN BENTON COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLE CAMP...LINCOLN...WARSAW...BRANDON...CROCKERVILLE... EDMONSON...IONIA...LAKEVIEW HEIGHTS...MORA...PALO PINTO...RACKET AND ZORA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE ACROSS NORTHERN BENTON COUNTY THROUGH 9 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3852 9310 3821 9309 3822 9351 3851 9352 $$ LINDENBERG
2 follow-up statements
000 WGUS73 KSGF 181229 FFSSGF MOC015-181730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 724 AM CDT SAT SEP 18 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR BENTON COUNTY... AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN THREE AND FOUR INCHES OF RAINFALL HAD OCCURRED ACROSS NORTHWEST BENTON COUNTY DURING THE PAST COUPLE OF HOURS. ADDITIONAL RAINFALL OF AN INCH TO TWO INCHES WILL BE POSSIBLE AS MORE BANDS OF HEAVY RAIN MOVE ACROSS THESE SAME AREAS...AND WILL LIKELY LEAD TO FLASH FLOODING. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WARSAW...LINCOLN...COLE CAMP...ZORA...RACKET...PALO PINTO...MORA... LAKEVIEW HEIGHTS...IONIA...EDMONSON...CROCKERVILLE AND BRANDON. WHILE NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED WITH THE HEAVY RAIN...REPORTS OF STANDING WATER ON THE ROADWAYS HAVE BEEN RECEIVED ACROSS NORTHERN PORTIONS OF BENTON COUNTY. && MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. $$ LINDENBERG
000 WGUS73 KSGF 181555 FFSSGF MOC015-181615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 AM CDT SAT SEP 18 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LIGHT RAIN WILL CONTINUE ACROSS BENTON COUNTY THROUGH NOONTIME...WITH ONLY AN ADDITIONAL TENTH OF AN INCH EXPECTED. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:03 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 18, 4:03 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 403 AM CDT SAT SEP 18 2004 .DISCUSSION... ELEVATED CONVECTION HAS BEEN NEARLY STATIONARY ACROSS NORTHWEST MISSOURI DURING THE OVERNIGHT HOURS. THE MAIN SHORT TERM FORECAST CONCERN WILL BE HOW MUCH OF THIS ACTIVITY WILL BUILD INTO OUR FORECAST AREA. LONG TERM CONCERN WILL DEAL WITH THE TIMING OF A FRONTAL SYSTEM BY THURSDAY. SHORT TERM (TODAY THROUGH MONDAY)... CONVECTIVE COMPLEX LOCATED TO THE NORTH OF THE FORECAST AREA WAS BEING FUELED BY A 40 KT LOW-LEVEL AT 850MB. LOOKING AT RADAR TRENDS THE PAST COUPLE OF HOURS THE ACTIVITY LOOKED TO BE FORMING JUST DOWNWIND AND WITHIN THE AXIS OF THE 850 MB DEWPOINT MAXIMUM. FORECAST WILL BE TRICKY ON HOW FAR SOUTH THE ACTIVITY WILL BUILD. LOOKING AT RUC DATA...IT LOOKS LIKE THE LOW-LEVEL MOISTURE MAXIMUM WILL BEGIN TO SHIFT TO THE NORTHEAST BETWEEN NOW AND 15Z...AS THE 850 MB FLOW BEGINS TO WEAKEN. WILL INTRODUCE SCATTERED WORDING MAINLY ALONG AND NORTH OF A NEVADA TO VICHY LINE FOR THE EARLY MORNING HOURS. LESSER CHANCE POPS WILL BE FOUND TO THE SOUTH...WITH DRY CONDITIONS EXPECTED ACROSS SOUTHERN MISSOURI. TWEAKED HIGHS DOWN A BIT TO THE EAST WHERE SOME THICKER CLOUD COVER MAY RESIDE TODAY. LOOKS LIKE AFTER TODAYS RAIN TO THE NORTH...DRY CONDITIONS WILL PREVAIL FOR SEVERAL DAYS AS AN UPPER LEVEL RIDGE BUILDS OVERHEAD. AS FOR TEMPERATURES SUNDAY AND MONDAY...I TWEAKED THEM DOWNWARD AS COOLER AND DRIER AIR WILL BE ADVECTED INTO THE AREA FROM THE EAST. LONG TERM (TUESDAY THROUGH FRIDAY)... MADE QUITE A BIT OF CHANGES TO THE EXTENDED GRIDS. LATEST MODEL RUNS DO NOT SHOW ANY SIGNIFICANT ENERGY FROM THE REMNANTS OF JEANNE REACHING THE AREA. IN ADDITION...THE ETA AND GFS BOTH SHOW 1000-500MB RH VALUES OF 30 PERCENT OR LESS THROUGH AT LEAST WEDNESDAY. THEREFORE...I CUT POPS DOWN QUITE A BIT AND GREATLY REDUCED CLOUD COVER. STILL SOME QUESTION AS TO WHEN THE NEXT FRONT WILL REACH THE OZARKS. THE GFS SHOWS FROPA THURSDAY NIGHT WHICH IS SLOWER THAN THE PREVIOUS GRIDS. WENT WITH A COMPROMISE AND HAVE AN EARLY THURSDAY FROPA. LOW POPS ASSOCIATED WITH THIS FEATURE WILL BE IN THE GRIDS. && .AVIATION... CONVECTION WILL BE CONFINED TO WEST-CENTRAL AND CENTRAL MISSOURI THIS MORNING. THEREFORE VFR CONDITIONS ARE EXPECTED A KJLN AND KSGF TODAY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. SAW
Hazardous weather outlook, Sep 18, 6:00 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SAT SEP 18 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 600 AM CDT SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND HAIL TO THE SIZE OF PEAS. AREAS AFFECTED AND TIMING: GENERALLY NORTH OF A LAMAR TO SALEM LINE THIS MORNING. DISCUSSION: CONVERGENCE ON THE NOSE OF THE LOW-LEVEL JET HAS FUELED A COMPLEX OF THUNDERSTORMS ACROSS NORTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THESE STORMS WILL DRIFT SOUTH AND EAST DURING THE MORNING HOURS...AFFECTING LOCATIONS MAINLY NORTH INTERSTATE 44. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY MID-MORNING...AS LOW-LEVEL CONVERGENCE DECREASES. THE MAIN THREAT WITH THESE STORMS WILL BE LIGHTNING AND HEAVY RAIN...ALTHOUGH ISOLATED HAIL UP TO THE SIZE OF PEAS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FRONTAL BOUNDARY WILL APPROACH THE AREA BY THURSDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SAW
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.